MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-30-109-R
Medical Device Problem Codes Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a zfen case the black trigger wire was extremely difficult to remove.It was bowing the delivery system.It took the surgeon several attempts to do remove it.Iliacs were not tortuous.Preservation of the viscerals (renals & sma) and integrity of device not impacted.Patient¿s aaa was properly treated with proper seal.
 
Additional Manufacturer Narrative
The graft was successfully implanted, the black trigger wire and the grey delivery system are expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The graft had been successfully implanted.No imaging was supplied to assist the investigation.The customer returned the delivery system and a black trigger wire for evaluation.The following observations were made during inspection: the device was contaminated with biological matter.The inner cannula was bent.There was no evidence of scratch marks on the white handle.The proximal end of the black trigger wire was bent.Damage was observed on the pusher indicating resistance during deployment.The top cap was opened to inspect the inner surface and the evaluation confirmed presence of scratch marks.Review of device history record for lot ac1146568 found the work order appeared complete, and the quality control inspection record was verified to ensure that the device passed inspection after some reworking of the device to correct non-conformance's related to gold marker positioning discovered during quality control inspections.Review of specifications found that there are a number of controls and processes in place that would identify faulty product prior to shipping.The instructions for use (ifu) supplied with the device was found to contain sufficient instructions and guidance including: 11.4 fenestrated system: 13.Remove the safety lock from the top stent trigger-wire release mechanism.Under fluoroscopy, withdraw and remove the triggerwire to unlock the suprarenal stent from the top cap by sliding the black trigger-wire release mechanism off the handle and then remove via its slot over the inner cannula.If resistance is felt or system bowing is noticed, the trigger-wire is under tension.Excessive force may cause the graft position to be altered.If excessive resistance or delivery system movement is noted, stop and assess the situation.If unable to remove the black trigger-wire release mechanism from the top cap, perform the following steps under fluoroscopy: a.Remove tension on the trigger-wire by loosening the pin vise and slightly pulling the inner cannula to move the top cap down over the suprarenal stent.Avoid compressing the zenith fenestrated proximal body.B.Retighten the pin vise.C.Remove the black trigger-wire release mechanism.There is no evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records and specifications did not reveal any discrepancies that could have contributed to the reported issue.The investigation concluded that the complaint device was manufactured to specification.A definitive root cause could not be determined from the investigation.Possible root cause(s) are: wire jammed within top cap; procedural factors.An internal action is not deemed necessary.The mandatory requirement to always check complaints history during a complaint investigation will ensure trends are constantly monitored.After considering this event; the benefits of using this device still outweigh the known risks.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key18361671
Report Number9680654-2023-00146
Device Sequence Number7697476
Product Code MIH
UDI-Device Identifier10827002325385
UDI-Public(01)10827002325385(17)261113(10)AC1146568
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZFEN-P-2-30-109-R
Device Lot NumberAC1146568
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale